Ketek Causes Liver Damage

by Medindia Content Team on  January 22, 2006 at 6:42 PM Drug News
RSS Email Print This Page Comment
Ketek Causes Liver Damage
The Ketek antibiotic drug which is used for treating lung and sinus infections has been found to cause liver failure, according to a report. Medical practitioners belonging to the Carolinas Medical Center said that they found three cases of liver failure in patients to whom the drug had been administered, according to the Annals of Internal Medicine.
Advertisement

All three cases occurred within a few months of each other last year, said report co-author John Hanson, a liver transplant doctor at the medical center. 'Ketek' is prescribed to treat lung and sinus infections. The antibiotic also led to the death of a 26-year-old man and transplant surgery for a 51-year-old woman.

Advertisement
Ketek was approved by the US Food and Drug Administration in 2004. Doctors have sent their findings to the FDA and discussed them with Sanofi-Aventis SA, which makes Ketek. The company is currently reviewing the data, the report said.

Edited IANS
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Hepatitis A Liver Wilson's Disease Milk Thistle Current Treatments for Liver Cancer Fatty Liver Disease: A Growing Health Problem in India Living Donor Liver Transplant: What Are the Risks? 
Advertisement

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement

Advertisement
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive